MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 4 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 4 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150400204
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Woman operated for knee replacement (b)(6) 2023.Attune cr femur sz 4 left, tibia sz 4, insert sz 4, 6 mm.Patient luxates the knee joint several times, and is repaired several times during a time frame of one week.Today, (b)(6) 2023 revised because the situation for the patient has become untenable.The insert was loose from the locking mechanism on tibia component when opening the knee joint.Replaced the plastic insert from 6 mm to 10 mm, and the patient is in a full leg stabilized with cement after the operation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary woman operated for knee replacement 11/10 at aleris malmö peritus clinic.Attune cr femur sz 4 left, tibia sz 4, insert sz 4, 6 mm.Patient luxates the knee joint several times, and is repaired several times during a time frame of one week, today 19/10 revised at lund university hospital because the situation for the patient has become untenable, insert is loose from the locking mechanism on tibia component when opening the knee joint, replacement of plastic insert from 6 mm to 10 mm, and the patient is in a full leg stabilized with cement after the operation.The product was not returned to depuy synthes, however photos were provided for review.See attachment "peritus attune prim rev 1, peritus attune prim rev 2" the x-ray investigation was able to identify the reported dislocation event.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed.As the observed condition of the attune cr fem rt sz 4 cem would contribute to the complained device issue.Based on the investigation findings, a potential cause cannot be established with he information provided and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.

Brand Name
ATTUNE CR FEM RT SZ 4 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18047643
Report Number1818910-2023-22171
Device Sequence Number8026287
Product Code JWH
UDI-Device Identifier10603295041191
UDI-Public10603295041191
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number150400204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/08/2023
01/08/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/17/2023
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FB INSRT SZ 4 6MM.; ATTUNE FB TIB BASE SZ 4 CEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown